Jump to content

zoloft300mgs: withdrawal symptoms


zoloft300mgs

Recommended Posts

Hi everyone,

My story. I started at 300mgs of Zoloft about 2 years ago. I also take 5mgs of Remeron to sleep. 

I have gained 40 lbs since starting these medications. Yes, you read that right. A few months ago I decided to start tapering down under the supervision of my psychiatrist. We did this SLOWLY. About 25 mgs at a time. I would taper and then stay at that dosage for a month- sometimes a month 1/2. I have tried going cold turkey before and it was horrific. I usually had to be under supervision because i would try to commit suicide. DON'T go cold turkey. ever. My withdrawal symptoms then were pronounced: dizzy, electrical zaps in my face, suicidal thoughts.

I am now at JUST 25mgs! 

I feel good. I realize now that my energy had been really low at that high of a dosage. So, yeah, I feel energetic. My appetite seems to be changing. I don't want to eat everything in sight all the time (just some of the time ;) 

unfortunately, over the past few day my skin has been SUPER itchy, all over. At first I thought it was from my weight gain. Maybe my skin was just stretching? So I have been putting lotion on...to no avail.

It's just occurred to be that this may be a withdrawal symptom. 

Also I want to hear about other experiences with weight gain from zoloft (the remeron definitely plays a part in this since it's known to affect your appetite) did you lose the weight once you went off? 

Link to post
  • Moderator Emeritus

Welcome zoloft300mgs,

I moved your topic from another part of the site to the introductions section because it was related to your own situation specifically.  You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want.

 

Thank you for sharing your story, I'm glad you found us, we will be able to help with tapering off those final 25mg.  Many people often find that as the dose gets lower, withdrawal symptoms increase and the taper needs to be slowed down.  You may have been tapering too fast already.

 

A slow taper will not only minimize withdrawal symptoms, it will give you the best chance at getting through the post-withdrawal year or two without having to go back on the drug.  We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising.  Please read through this which will explain why:

  

Why taper by 10% of my dosage?  (The general philosophy of gradual tapering)

 

Here are our tips for tapering off Zoloft:

http://survivinganti...oft-sertraline/

 

Weight gain is a very common side effect of many antidepressants and other psyche drugs, many of our members have found that the weight has easily come off once they have tapered off the drugs, or at least that its been much easier to lose weight.

 

This topic contains a discussion about it   Weight Gain

 

Dry, itchy skin is something we hear about at times and it may very well be a withdrawal symptom, we have a topic on it here:

 

Skin Issues

 

It sounds like you are doing ok so far, with getting down to 25mg, apart from this one symptom.  Are you experiencing any other symptoms.  I suggest you hold at 25mg for a while and take some time to read the links I have posted and consider slowing your taper down.

 

Are you also wanting to taper off the Remeron?  We have tips for tapering off that too if you need them, but we don't suggest tapering off more than one drug at a time.

 

Do you take any other medications?  Did you take any other drugs previously? 

 

Please would you put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

I'm glad you found us, you will find a lot of friendly help and support here.

 

Petunia.

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post

hi there , i agree with you about remeron - i only take it to sleep and it gives me severe munchies at night. It's actually imperative that I lose weight for my job so I felt like the sooner I could get off it the better- but I may need to take it every other day instead. 

My question for everyone is: how long after you stopped taking zoloft completely did the weight start coming off? how long for this drug last in your system?

Link to post
  • Administrator

Hi Zoloft300mgs,

 

We do not recommend skipping days.  You need to keep a consistent level of the drug in your system as you taper off.  Skipping doses can destabilize your central nervous system.  If you are feeling stable we recommend you reduce no more than 10% of your current dose.  This thread explains options for tapering off of zoloft that allow you to manage a slower taper http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/

 

No one can tell you how long it will take for the weight to come off.  Everyone is different. 

 

Please add your drug history in your signature so that mods and members can respond to your questions based on your personal situation.  As posts build up in your thread we won't have time to go back to the beginning to find out what your history is.

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & 1 mg Xanax & 200 mg Gabapentin
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg;
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor

I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy